Algebraic & Geometric Topology
- Algebr. Geom. Topol.
- Volume 17, Number 1 (2017), 487-527.
Dehn surgeries and rational homology balls
We consider the question of which Dehn surgeries along a given knot bound rational homology balls. We use Ozsváth and Szabó’s correction terms in Heegaard Floer homology to obtain general constraints on the surgery coefficients. We then turn our attention to the case of integral surgeries, with particular emphasis on positive torus knots. Finally, combining these results with a lattice-theoretic obstruction based on Donaldson’s theorem, we classify which integral surgeries along torus knots of the form bound rational homology balls.
Algebr. Geom. Topol., Volume 17, Number 1 (2017), 487-527.
Received: 14 April 2016
Revised: 8 June 2016
Accepted: 15 June 2016
First available in Project Euclid: 16 November 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Aceto, Paolo; Golla, Marco. Dehn surgeries and rational homology balls. Algebr. Geom. Topol. 17 (2017), no. 1, 487--527. doi:10.2140/agt.2017.17.487. https://projecteuclid.org/euclid.agt/1510841319